Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 79, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 15, 2010, 6:13 PM MDT for Cheyenne County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 15, 2010, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3996 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WFUS53 KGLD 160013 TORGLD COC017-160115- /O.NEW.KGLD.TO.W.0079.100716T0013Z-100716T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 613 PM MDT THU JUL 15 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 715 PM MDT * AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTH OF FIRSTVIEW...AND WAS MOVING SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FIRSTVIEW AND CHEYENNE WELLS. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3903 10265 3903 10238 3863 10214 3862 10265 TIME...MOT...LOC 0013Z 344DEG 21KT 3893 10251 $$ BULLER
2 follow-up statements
259 WWUS53 KGLD 160047 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 647 PM MDT THU JUL 15 2010 COC017-160115- /O.CON.KGLD.TO.W.0079.000000T0000Z-100716T0115Z/ CHEYENNE CO- 647 PM MDT THU JUL 15 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN CHEYENNE COUNTY UNTIL 715 PM MDT... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTHWEST OF CHEYENNE WELLS...AND WAS MOVING SOUTH AT 25 MPH. AT 640 PM MDT...A TRAINED WEATHER SPOTTER IN CHEYENNE WELLS REPORTED A ROTATING WALL CLOUD TO SOUTHWEST OF THE TOWN. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN CHEYENNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3886 10265 3903 10238 3863 10214 3862 10265 TIME...MOT...LOC 0046Z 343DEG 22KT 3872 10241 $$ BULLER
529 WWUS53 KGLD 160100 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 700 PM MDT THU JUL 15 2010 COC017-160110- /O.CAN.KGLD.TO.W.0079.000000T0000Z-100716T0115Z/ CHEYENNE CO- 700 PM MDT THU JUL 15 2010 ...THE TORNADO WARNING FOR EASTERN CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 3886 10265 3903 10238 3863 10214 3862 10265 TIME...MOT...LOC 0100Z 343DEG 22KT 3864 10238 $$ BULLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 15, 5:40 PM MDT, 33 minutes earlier.
Area forecast discussion, Jul 15, 5:40 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT THU JUL 15 2010 .UPDATE... 531 PM MDT THU JUL 15 2010 MADE SOME QUICK UPDATES TO ZONES TO REFLECT RATHER WELL ORGANIZED AREA OF CONVECTION CURRENTLY DROPPING SOUTH ACROSS WESTERN CWA. UPDATE WAS PRIMARILY FOCUSED ON POP/QPF/WX GRIDS AND WILL UPDATE HOURLY FIELDS WITH CURRENT OUTFLOW IMPACTS SHORTLY. JRM && .DISCUSSION... 230 PM MDT THU JUL 15 2010 FORECAST CHALLENGES ARE TEMPERATURES. A COOL AREA OF HIGH PRESSURE BEHIND A COLD FRONT HAS KEPT TEMPERATURES 10-15 DEGREES COOLER ACROSS THE FORECAST AREA TODAY THAN THEY WERE YESTERDAY. COOLER TEMPERATURES WON'T LAST LONG AS MODELS ARE ADVERTISING HIGH TEMPERATURES ON FRIDAY BACK UP INTO THE UPPER 90S. DAYTIME HIGH TEMPERATURES WITH THE LATEST MODEL RUNS ARE ALL UP A FEW DEGREES FROM YESTERDAY'S RUNS AS THE UPPER RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES ON FRIDAY AND EXTENDS OVER THE ROCKIES AND CENTRAL HIGH PLAINS ON SATURDAY WITH WARM SOUTHERLY FLOW ACROSS THE SOUTHERN PLAINS EXTENDING UP INTO THE CENTRAL HIGH PLAINS THROUGH THE FIRST PART OF NEXT WEEK. HAVE TRENDED DAYTIME TEMPERATURES UP AS A RESULT FOR VIRTUALLY THE ENTIRE FORECAST PERIOD. WITH TEMPERATURES BACK UP INTO THE LOWER 100S FOR A GOOD PORTION OF THE FORECAST AREA THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK AND DEWPOINTS ACROSS THE EASTERN 1/3 TO 1/2 OF THE FORECAST AREA IN THE MID TO UPPER 60S ON SATURDAY...WILL HAVE TO KEEP AN EYE ON HEAT INDICES. HEAT INDICES WILL BE ON THE CUSP OF ADVISORY CRITERIA ON SATURDAY. AFTER SATURDAY FORECAST DEWPOINTS AREN'T AS HIGH...BUT AREN'T LOWER BY MUCH. AT LEAST SOME PORTION OF THE FORECAST AREA IS SHOWING ISOLATED THUNDERSTORMS EACH DAY AS A WEAK SHORT WAVE TROUGHS CONTINUE TO RIDE ALONG THE UPPER FLOW AND CLIP THE CENTRAL HIGH PLAINS REGION WITH THE BULK OF CONVECTIVE ACTIVITY MISSING THE FORECAST AREA EACH DAY. LOCKHART && .AVIATION... 531 PM MDT THU JUL 15 2010 FOR 00Z TAFS... FOR THE MOST PART EXPECT THUNDERSTORMS TO HAVE LITTLE IMPACT ON TAF SITES...ALTHOUGH NEWLY DEVELOPING CELLS OVER YUMA AND POINTS FURTHER NORTHS MOVEMENT MAY GET THEM NEAR GLD...THINK THAT DIURNAL STABILIZATION WILL EVENTUALLY WIN OUT BEFORE STORMS CAN GET TO THAT LOCATION. OTHERWISE HAVE SOME CONCERNS ABOUT FOG/STRATUS DEVELOPMENT ACROSS EASTERN CWA... WHICH COULD IMPACT MCK BTWN 11 AND 15Z. WHILE NOT ALL SHORT TERM GUIDANCE AGREES...OVERALL PATTERN APPEARS FAVORABLE ENOUGH TO WARRANT AT LEAST AN MVFR THREAT. JRM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 15, 10:38 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT THU JUL 15 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT THU JUL 15 2010 /1138 AM CDT THU JUL 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO AFTER 4 PM AND MOVE INTO EXTREME WESTERN KANSAS BEFORE DISSIPATING THIS EVENING. A FEW OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON/EVENING FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING WEST OF A BENKELMAN NEBRASKA TO TRIBUNE KANSAS LINE.
In the hours before
Local storm report, Jul 15, 4:22 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 14 WSW JOES 39.55N 102.91W
07/15/2010 E0.75 INCH KIT CARSON CO PUBLIC
&&
JMARTINLocal storm report, Jul 15, 5:03 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 W VONA 39.30N 102.76W
07/15/2010 U1.00 INCH KIT CARSON CO LAW ENFORCEMENT
&&
JMARTINLocal storm report, Jul 15, 5:07 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST SEIBERT 39.30N 102.87W
07/15/2010 M60 MPH KIT CARSON CO MESONET
&&
JMARTINLocal storm report, Jul 15, 5:12 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 3 E SEIBERT 39.29N 102.82W
07/15/2010 E2.75 INCH KIT CARSON CO LAW ENFORCEMENT
&&
JMARTINLocal storm report, Jul 15, 5:52 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 15 S STRATTON 39.09N 102.60W
07/15/2010 E1.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JMARTINLocal storm report, Jul 15, 6:04 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 16 NNW FIRSTVIEW 39.03N 102.68W
07/15/2010 E1.75 INCH CHEYENNE CO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS GOLF BALL SIZE HAIL HAD DAMAGED
VEHICLES. LOCATION ESTIMATED.
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 41 min |
| Jul 15, 6:35 PM MDT | Special Weather Statement | GLD | Cheyenne | 40 min |
| Jul 15, 6:55 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| Jul 15, 7:01 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.